All Journal Entries Journals

Cycle 2  not quite the same as 1.

Mar 17, 2009 - 14 comments

I talked about how easy my new chemo was after the first cycle.  Strike everything I said.  After the infusion of cycle 2 yesterday I had some real scares.  On the way home I was too breathless to talk at all.  That lasted and hour.  In the night I was awakened by pain in my belly like I had never felt before. I was crying out and yelling and screaming.  I called my doc, but was so shook up I left the message in the wrong place.  It happened again this morning and I did get a hold of the doc.  She said as long as I can use the potty I should be okay.  Just side effects of the oxi and the FU.  I have always thought I could handle alot.  I now know I am not as tough as I thought.  I was reduced to tears the pain was so bad.  Now I am fine.  I hope all of you are okay and NEVER have the pain I had last night.  Love, Marie

Comments
Post a Comment
564735 tn?1263943526
by westajul, Mar 17, 2009
Marie,

Think of it this way ...maybe you are feeling the pain of the cancer cells dying. Seriously I am sorry you had such a tough time. I never had that much pain. I think you are a strong,tough and amazing lady. I hope treatment 3 is not as painful. Take care. Love julie

408448 tn?1286883821
by marie3B, Mar 17, 2009
I think that having a cold might have made things worse.  I would continue this treatment even if this happens every time.  From all my research, this is the best chance I have to put a stop to this mucinous ovca.  You are part of that research.  Your ears should have been burning when I was in the U of Chicago office tryng to get on this. I kept telling them about your success and using your screen name.  My grandson is learning not to pull on my pump tubes.  What a good boy!  Marie

238582 tn?1365210634
by junamgen, Mar 17, 2009
Marie,  Sorry about your pain after 2nd cycle, but Julie has a great point of dying cancer cells.  Maybe u have learned how to handle it when it comes next time.  I hope the new chemo will work on you. I will have a CT scan tomorrow and feel a bit nervers today since my ca125 is slowly and steadly going up.  I have mentally prepared for the reoccrence.

Peace and Love

jun

523728 tn?1264621521
by bohan54, Mar 17, 2009
I hate to think that each treatment will bring this pain for you.  Maybe it was a fluke?  Nobody should have to be so tough...  Glad you are feeling better Marie.
Sharon

408448 tn?1286883821
by marie3B, Mar 17, 2009
Jun.  I think you are right that I will handle it better next time if it happens again.  This time it just caught me so off guard . Next time I know that eventually it will pass and I will be fine after.  I had a 9lb 4 and 3/4oz baby with no pain drugs.  I thought I was big, bad and tough enough to take anything.  Nope.  I know better now.I hope that all goes well with you.  I don't want a recurrence for you, or any of us. Marie

Sharon,  It may have been a fluke, but my onc did not sound really surprised, like maybe it happens alot on this folfox.  I also have a gallbladder full of stones that has not caused trouble so far.  Maybe it is beginning to act up.  Who knows?  Marie

415684 tn?1257329318
by JC145, Mar 17, 2009
I think I'd go for the gallstones.  My Onc says he doesn't want me in pain ... you shouldn't be either.  What did your doc recommend.  Heating pad any help .. or would heat be bad.  I cannot imagine something that painful.  Did your doc make ANY suggestions on how to handle it.  In all honesty, I find that the onco nurses know more about the side effects since they are constantly dealing with the patients.  God bless you, Marie.  Judy

Avatar universal
by abrite, Mar 18, 2009
Marie, I am so sorry that this chemo is so difficult. Hopefully, they will be able to give you some pain medication so that you do not have to be so miserable. Please know that I care. and will be praying.

329994 tn?1301663248
by lvfrogs, Mar 18, 2009
Marie,
I hated to read that you had that kind of pain!! What does the doc recommend. If this is the side effects of the treatment, can she give you something ahead of time for the pain? I hate to see you going through this. I will pray for the next treatment to be much easier on you! Hugs, Colleen

408448 tn?1286883821
by marie3B, Mar 18, 2009
No more episodes of that kind of pain last nigh.  Hopefully it won't happen again.  My onc just said to be careful not to be constipated.  Thank you everyone. Marie

483733 tn?1326798446
by TrudieC, Mar 18, 2009
Marie, it breaks my heart that you were suffering so.  Glad it seems to be behind you and will keep you in my thoughts.  Hugs, Trudie

Avatar universal
by VANative, Mar 20, 2009
Hi Marie,  I hope you are still feeling better.  I think you are stong and a fighter! You prove that by sharing your words of kindness and hope and prayers to the rest of us!   I hope you enjoy your weekend and dont have those scares on the next cycle. God Bless, Janice

408448 tn?1286883821
by marie3B, Mar 20, 2009
I have had a few more painful episodes, but nothing like the big one Monday night.  I hope I can stick it out and get some benefit from this Avastin.  I tried so hard to get it, I'd hate to have to quit before I see if  it helps.  Marie

523728 tn?1264621521
by bohan54, Mar 20, 2009
Somehow I don't think the Avastin caused your pain, just guessing tho.  S

408448 tn?1286883821
by marie3B, Mar 21, 2009
I don't know what the cause was.  My onc seemed to think it was just a side effect of the folfox, but I don't think she really understood how intense the pain was.  The Avastin warning says severe abdominal pain is an emergency, but I don't think the pain would come and go so quickly if it was an emergency.  I would think it would worsen and continue.  I don't know.  So far today only one small pain.  That I can handle.  Marie

Post a Comment